Wednesday, April 1, 2009

Steroids Make Me High

The steroids I take for 3 or 4 days litterly make me 'high' and energetic. I have to take them to prevent a possible allergic reaction to the Taxotere. As mentioned, I feel energetic and positive and happy. They give me a boost. I take a couple them the day before chemo day, a couple when I wake up the morning of and a couple one hour before chemo ... so by the time I have my chemo, I'm feeling pretty good... if you know what I mean.

Getting chemo is pretty easy only because I'm pumped up on the steroids. When I'm on these steroids, I mentioned I'm actually most energetic in the cycle and so this is the only time I feel like doing any house work ... and that is why I iron and wash floors and such. It only last a couple of days and then I run out of steroids and my energy level falls off dramatically. I know it sounds like I'm super woman but really it's the drugs. I guarantee you that.

Once Friday hits and no more drugs ... things change dramatically. My mood changes and my energy level drops right off to the point where I am grumpy and miserable and depressed. I usually don't blog during this time but I have a friend who has inspired me to keep blogging even when I'm feeling miserable. You'll definitely be seeing a different side of the cancer experience. Anyways, if I'm sounding down and depressed ... once again it's due to the drugs ... the chemo drug itself.

Today I'm still energetic and so have an oil change planed for the afternoon and late afternoon snacks with some girlfriends. The intent was to go to a movie after wards but I think that is too many hours out and about for me ... I may have to take a rain check on the movie.

I guess it's April Fools day ... I sort of forgot about it until some bloggers mentioned it this morning.

Hope you're all having a good day today.

13 comments:

Breeze said...

I hope the high lasts and lasts. I hope this time there is no fall.

And I hope this time the very last cell is destroyed by the medicine that makes you so weary and no other ever returns to your body.

This is what I hope for you

Breeze

Audrey said...

OMG...you are APOLOGIZING for being grumpy and down? Girl....you have a RIGHT to feel that way. No need to apologize! This is a safe place..write what you think and feel, what you love and hate. Throw caution, along with a few choice words, to the wind - it is liberating!
xoxoxo

Kairol Rosenthal said...

You've gotta keep blogging even in the lows. Otherwise how will other patients who are following your blog know that depression and bad times are a normal part of cancer? Keep on keeping on Daria!

Thanks for your comment on my blog. I just added you to my blog roll. If you'd like, add mine to yours too!

http://everythingchangesbook.com/

Hang in there!


Kairol
Everything Changes: The Insider's Guide to Cancer in Your 20s and 30s

julie said...

I ended up getting a script for Klonopin (fun in it's own way) when I was doing Tax. & steroids. I was totally buzzed & couldn't sleep. But the biggest problem was driving - I had no patience w/ stupid drivers!!! I'm not an aggressive driver, so it just made me kind of an ass. I realized if I were normally aggressive, with the drugs I would have been seriously dangerous. So I discovered my happy little K-pills, which just made me pleasantly cooled out. Take care.

Arlene said...

I agree entirely about the blogging BOTH the highs and the lows.

Thank you for sharing the good, the bad, and the ugly with your followers.

And, as Audrey says, remember this is a safe place for you to just let go.

Sheri said...

How wonderful for you that your steroids actually make you happy. Mine seem to turn me into crazy grouchy woman. People run from me (as well they should too).

Enjoy your few days of happiness. Blog when you can and remember there are many out here praying for you

Hugs,
Sheri

nollyposh said...

Sure is a coaster coaster hey X:-(
My only 'silver lining' while i was doing it was being able to say that it was one more closer to being the last dose X:-) Sending you ~positive thoughts~ x

Jill said...

Enjoy those highs while they last because I know what the lows are like.Keep blogging though as it can help not only yourself but others who are going through it.It's good to be honest on how we feel,good or bad.
Sending happy thoughts your way.
Jill.

sherry lee said...

Oh those blessed steroids...dexamethasone!!! Thank goodness for that!! I had this huge appetite with it...but I never really felt the "high". I had taxol and the first 48 hours after the infusion were excrutiating for me - pain in my bones, my joints, my legs...I spent that 48 hours on tylenol 3s...and then felt great. It's interesting how we all react to the drugs and how we are at each stage.

Just be yourself Daria...the good, the bad, the ugly...it is all part of this process and the most important thing is to blog when you feel like it; blog when you have something you want to say -- on good days and/or bad days.

Denise said...

No need for you to explain to us... You are the hero in all this..... I pray that the treatments are killing each and every one of those demon cells............

I will continue to pray...

Jill said...

I remember that my best days were just before and the day or so after chemo when I was having mine. It seemed that I was strongest as the worst effects of the chemo were wearing off, and before they started up again and got a hold on me. i guess it was also the steroids, but I never thought of that! Enjoy the good days, and as nollyposh says - it's one more down and you're closer to the finish line. And all those cancer cells are giving up the ghost and leaving you post haste !
As for blogging - do it if you feel like it, whatever your mood. We're all behind you here. I think you're just expressing what we all feel. So if it makes you feel good you can discharge and earth all those negative feelings in safety. We're all wishing you well as we visit your blog.

Cora from Hidden Riches said...

I was like Julie, and felt like the Incredible Hulk when I took the steroids. I got very crabby and sometimes felt something like RAGE building up inside of me. My heart raced and pounded, and finally the dr. had to take me off of them. So glad you are blogging through all of this. Somehow I feel we are all holding your hand!!!! Hang in there, girl!
Cora

Lisa said...

daria you are so real- it amazes me how you just say how you are feeling and allow us to share your experience.....
blessed be xx